High Wind, Rockingham
- When
- December 20, 6:00 AM EST
- Where
- Rockingham forecast zone
- Property damage
- $10,000
- Reported by
- NEWSPAPER
- Coordinates
- 36.396, -79.775 (the zone’s center; the record gives no point)
High winds during the early morning of the 20th downed a tree onto a home in Eden.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS RNK wrote it up.
High winds during the early morning of the 20th downed a tree onto a home in Eden.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before the first event at Dec 20, 3:25 AM EST, 2 hours 35 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BLACKSBURG, VA 325 AM EST FRI DEC 20 2002 ALREADY SEEING BACK EDGE OF LARGE BAND OF SHRA. IN COORDINATION WITH SURROUDING SITE HAVE OPTED TO KEEP OUT T. MAIN AREA OF PCPN WILL BE WELL EAST OF FA BY 16Z. STILL EXPECTING WINDS TO INCREASE THIS MORNING IN THE E JUST AHEAD OF THE BNDRY AND WITH STG CAA DURING THE FIRST 6HRS BEHIND THE FNT TEMPS WL BE STEADY OR FALLING IN THE WEST. CHANGED PCPN TYPE TO RAIN IN THE W FOR SYS APPROACHING LATE SAT NGT BASED ON PARTIAL THICKNESS FCST. ALSO ADDED MORE CLOUDS AND SLGHT CHC OF PCPN TUES MORN TO BETTER MATCH STATIONS TO THE WEST AND SINCE GFS TIMING IS CONSISTENT IN BRINGING STRONGER SYS IN TUES. ONLY MINOR CHANGES TO MAX/MIN TEMPS THRU DAY 7...BUT LOWERED SFC DEW POINTS BASED ON GUID. .RNK... NC...NONE. VA...NONE. WV...NONE. AMS
NCZ001>006-018>020-VAZ007-009>020-022>024-032>035-043>047-058-059- WVZ042>045-201300- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BLACKSBURG VA 557 AM EST FRI DEC 20 2002 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WEST VIRGINIA... WESTERN AND CENTRAL VIRGINIA...AS WELL AS NORTHWEST NORTH CAROLINA. .DAY ONE...TODAY NO HAZARDOUS WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
The national radar mosaic for the moment the first event began.
1 high wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in North Carolina in 2002Every state in 2002This day in weather historyWarnings in North Carolina, December 2002
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5326899.